MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FT4 II ASSAY; RADIOIMMUNOASSAY, FREE THYROXINE

ROCHE DIAGNOSTICS ELECSYS FT4 II ASSAY; RADIOIMMUNOASSAY, FREE THYROXINE
Catalog Number 06437281160
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2018
Type of Reportable Event Malfunction
Event or Problem Description
The customer stated that they have one patient with a history of samples containing a suspected interfering substance when tested with the elecsys tsh assay and the elecsys ft4 ii assay on a cobas 8000 e 602 module.The customer states that they have ruled out all known interfering substances listed in product labeling for both assays.The patient also did not take any biotin supplements.The customer provided data for one sample from the patient with erroneous tsh and ft4 results when comparing to results measured with competitor systems.The erroneous results were not reported outside of the laboratory.The results from the competitor systems were reported outside of the laboratory.This medwatch will apply to the ft4 assay.Please refer to the medwatch with patient identifier (b)(6) for information related to the tsh assay.The sample resulted with a tsh value of 0.005 miu/l when tested on the e 602 analyzer.The sample was repeated on a beckman dxi, resulting with a tsh value of 0.10 miu/l (beckman dxi tsh reference range = 0.3 - 4.3 miu/l for patients >/= to 1 year of age).The sample resulted with a ft4 value of 2.61 ng/dl when tested on the e 602 analyzer.The sample was repeated on a siemens centaur xpt analyzer, resulting with a ft4 value of 1.44 ng/dl (centaur reference range = 0.8 - 1.8 ng/dl).The patient was not adversely affected.The e 602 analyzer serial number is (b)(4).The customer declined a service visit stating that the issue was patient/sample specific.
 
Additional Manufacturer Narrative
The customer provided a sample for investigation.The results generated at the customer site were confirmed.The investigation found an interfering factor against a component of the assay in the sample.The package insert states in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.

Brand Name
ELECSYS FT4 II ASSAY
Common Device Name
RADIOIMMUNOASSAY, FREE THYROXINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7877666
Report Number1823260-2018-03145
Device Sequence Number16189611
Product Code CEC
UDI-Device Identifier04015630934232
UDI-Public04015630934232
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number06437281160
Device Lot Number30324101
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date09/14/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN; CALCIUM CARBONATE/VITAMIN D3; HYDROCORTISONE; KETOCONAZOLE; LEVOTHYROXINE; LISINOPRIL; METFORMIN; METOPROLOL TARTRATE; MIRALAX; NYSTATIN POWDER; OMEPRAZOLE; PHENYLEPHRINE/WITCH HAZEL GEL; SIMVASTATIN; SODIUM CHLORIDE-SODIUM BICARBONATE KIT, NASAL; VENLAFAXINE
Patient Age75 YR
Patient Weight107